MAUDE Adverse Event Report: ARTHREX, INC. MAXFORCE MTP PLATE, STD, 5°-5°, LEFT; BONE FIXATION PLATE

ARTHREX, INC. MAXFORCE MTP PLATE, STD, 5°-5°, LEFT; BONE FIXATION PLATE
Model Number MAXFORCE MTP PLATE, STD, 5°-5°, LEFT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Malunion of Bone (4529)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/15/2025, a facility representative reported via email that the patient was seven months post-operative from a first mtp fusion procedure using an ar-9944s-5l maxforce mtp compression plate.The joint fusion was unsuccessful, and the patient sustained stress fractures in both the proximal phalanx and the first metatarsal.Subsequently, two screws backed out, and the plate fractured.The patient underwent revision surgery for plate and screw removal.Additional information requested on 7/22/2025.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, g3, h3, h6.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information received on 7/31/2025: the patient's original procedure was performed on (b)(6) 2024.On (b)(6) 2025, the patient underwent revision surgery during which the following implants were explanted: one ar-9944s-5l maxforce mtp compression plate, two ar-8933vcl-14 kreulock compression screws, one ar-8933vcl-10 kreulock compression screw, and two ar-8933vcl-16 kreulock compression screws.According to the patient's medical notes, the plate was completely broken across the joint site.The proximal lateral screw in the proximal phalanx was also fractured at the neck.There was no union at the first metatarsophalangeal joint, which was noted to be completely unstable.No signs of infection were observed; however, cultures were taken from the nonunion site and surrounding bone to rule out any bacterial infection.The revision procedure was completed using new maxforce plates and screws.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.The failed device was not received for evaluation.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional details from the field, arthrex concluded the most likely cause of the reported failure.The most likely cause of the reported failure is a patient-specific event, including insufficient quality of the bone.Dfu-0336-eor1_fmt_en -maxforce mtp compression plates.Contraindications: insufficient quantity or quality of bone.The complaint allegation was confirmed based on the customer's attached picture which displayed the ar-9944s-5l broken in half.
 
Event or Problem Description
Additional information was received on 9/9/2025: the plate fractured at the first metatarsal most distal screw hole.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 the complaint allegation was confirmed.One unpackaged ar-9944s-5l maxforce mtp plate, std, 5°-5°, left with batch number 105642412 was received for evaluation.Visual inspection revealed that the plate had fractured into two pieces.One of the head-hole threads exhibited cross-threading.Additional scratches and dents were observed on the front face of the plate.Evaluation of the plate includes the measurement of the thickness of the plate according to the drawing c16100 at revision 5, component c16100-01 at revision 5.Specification: 0.060 ± 0.002 inches.Measured both pieces.Results: 0.060 inches and 0.061 inches.A functional test cannot be performed because the device is damaged.The reported failure is most likely a patient-specific event, such as nonunion or delayed union at the fusion site, lifestyle or physical activity demands, and/or the patient¿s failure to adequately restrict activities or follow postoperative instructions during the prescribed healing period.Postoperative management should always be tailored to the individual patient and based on the treating professional¿s assessment.Results and recovery timelines may vary.Directions for use dfu-0336-eor1_fmt_en -- maxforce mtp compression plates.C.Contraindications 5.Conditions that tend to limit the patient's ability or willingness to restrict activities or follow directions during the healing period.E.Warnings 5.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.

Brand Name
MAXFORCE MTP PLATE, STD, 5°-5°, LEFT
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22686259
Report Number1220246-2025-03185
Device Sequence Number9456208
Product Code HRS
UDI-Device Identifier00888867345614
UDI-Public(01)00888867345614(11)240327(10)105642412
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K201235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAXFORCE MTP PLATE, STD, 5°-5°, LEFT
Device Catalogue NumberAR-9944S-5L
Device Lot Number105642412
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer07/31/2025
11/13/2025
03/20/2026
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date08/18/2025
11/20/2025
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown